Alert archive / Kansas / Special Weather Statements in 2015
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at May 7, 2015, 3:39 PM CDT for Hodgeman County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2015, 3:39 PM CDT (20:39 UTC)
- Expired
- May 7, 2015, 4:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 28 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
765 WWUS83 KDDC 072039 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT THU MAY 7 2015 KSZ064-078-072130- HODGEMAN KS-FORD KS- 339 PM CDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE...SOUTHEASTERN HODGEMAN AND NORTHWESTERN FORD COUNTIES UNTIL 430 PM CDT... AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BELLEFONT TO 8 MILES NORTH OF DODGE CITY...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRAY...JETMORE AND HANSTON. LAT...LON 3800 10020 3826 9957 3799 9957 3781 10021 TIME...MOT...LOC 2039Z 239DEG 51KT 3799 9974 3787 10007 $$ RUSSELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at May 7, 3:28 PM CDT, 11 minutes earlier.
Area forecast discussion, May 7, 3:28 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 328 PM CDT THU MAY 7 2015 ...UPDATED FOR LONG TERM DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 327 AM CDT THU MAY 7 2015 THE LATEST SHORT TERM MODEL SOLUTIONS SHOW UPPER LEVEL SOUTHWESTERLY FLOW BECOMING REESTABLISHED OVER THE CENTRAL HIGH PLAINS. THE FRONTAL BOUNDARY WILL BECOME STATIONARY FROM NORTH CENTRAL KANSAS INTO THE WESTERN OKLAHOMA PANHANDLE AND THEN LOOPING BACK TO THE NORTHWEST ACROSS EASTERN COLORADO BEFORE LIFTING SLOWLY NORTHWARD ACROSS WESTERN KANSAS THIS AFTERNOON. THE FRONT WILL BE THE FOCUS FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. 0-6 KM SHEAR IS NOT OVERLY IMPRESSIVE, GENERALLY AROUND 30-40 KNOTS, BUT COULD STILL BE ENOUGH TO RESULT IN A FEW SUPERCELLS. WITH SURFACE DEWPOINTS EXPECTED TO BE IN THE UPPER 40S AND 50S THIS AFTERNOON, INSTABILITY WILL BE FAIRLY SIGNIFICANT, AROUND 2000-3000J/KG, WHICH WOULD SUPPORT GOLF BALL TO POSSIBLY TENNIS BALL SIZED HAIL IN THE STRONGER STORMS. GIVEN THE VICINITY OF THE FRONTAL BOUNDARY, AN ISOLATED TORNADO CAN NOT BE TOTALLY RULED OUT. THE AREA OF STORMS WILL GRADUALLY WORK ITS WAY THROUGH WESTERN KANSAS THIS EVENING WITH THUNDERSTORM CHANCES DIMINISHING AFTER MIDNIGHT. THE MODELS INDICATE THAT THE FRONTAL BOUNDARY WILL SLIDE SOUTHWARD AGAIN TONIGHT. WITH INCREASING LOW LEVEL UPSLOPE FLOW, WE COULD SEE LOW STRATUS DEVELOPING ACROSS THE AREA ESPECIALLY OUT TOWARD THE COLORADO BORDER. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 224 PM CDT THU MAY 7 2015 AN INTENSE SHORTWAVE TROUGH WILL PROGRESS FROM CENTRAL CALIFORNIA INTO EASTERN COLORADO BY SATURDAY AND THEN LIFT NORTHEASTWARD IN NEGATIVE TILT FASHION SATURDAY EVENING. AS THE SYSTEM APPROACHES, THE VERTICAL WIND SHEAR PROFILE WILL INCREASE DRAMATICALLY GIVEN SURFACE PRESSURE FALLS ON THE WESTERN HIGH PLAINS AND INCREASING MID TO HIGH LEVEL WINDS. THIS WILL LEAD TO GOOD CHANCES OF THUNDERSTORMS SATURDAY, SOME OF WHICH COULD BE SEVERE WITH VERY LARGE HAIL AND TORNADOES. THE DETAILS OF WHAT HAPPENS SATURDAY WILL DEPEND ON THE EVOLUTION OF STORM CLUSTERS ACROSS NORTH TEXAS AND OKLAHOMA FRIDAY NIGHT AND SATURDAY MORNING, WHICH WILL IMPACT WHETHER THE TRUE WARM SECTOR MAKES IT THIS FAR NORTH. GIVEN THAT VERY RICH MOISTURE CURRENTLY RESIDING OVER TEXAS SHOULD MAKE IT INTO SOUTH CENTRAL KANSAS INCLUDING PRATT, ST JOHN AND MEDICINE LODGE BY SATURDAY AFTERNOON, THIS IS WHERE THE BEST CHANCE OF HIGH-END SEVERE WEATHER MAY BE. HIGH TEMPERATURES SATURDAY WILL DEPEND ON HOW WIDESPREAD CONVECTION IS AND HOW MUCH CLEARING TAKES PLACE. AFTERNOON READINGS IN THE 70S OUTSIDE OF THUNDERSTORMS IS MOST LIKELY, WITH LOWS IN THE 50S AND 60S. AFTER THE AFOREMENTIONED SHORTWAVE TROUGH PASSES SATURDAY NIGHT, A STRONG COLD FRONT WILL PASS THROUGH WESTERN KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY. HIGHS ON SUNDAY AND MONDAY WILL ONLY BE IN THE 60S TO LOWER 70S AND 60S RESPECTIVELY. LOWS BY MONDAY MORNING WILL LIKELY BE IN THE LOWER TO MIDDLE 30S IN FAR WESTERN KANSAS. WITH SLIGHTLY WARMER READINGS FARTHER EAST. TUESDAY MORNING WILL BE CHILLY AS WELL AS SURFACE HIGH PRESSURE LINGERS. A WARMING TREND CAN BE EXPECTED BY MID TO LATE NEXT WEEK AS UPPER LEVEL HEIGHTS RISE ACROSS THE ROCKIES, ALONG WITH WEAK LEE TROUGHING THAT WILL REPLACE THE COOL SURFACE HIGH. LOW LEVEL MOISTURE WILL INCREASE AS WELL, SO ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY CANNOT BE RULED OUT STARTING WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1229 PM CDT THU MAY 7 2015 A WEAK FRONTAL BOUNDARY WILL BE NEAR DODGE CITY TO GARDEN CITY AND HAYS WITH VARIABLE WINDS BECOMING EASTERLY AND SOUTHEASTERLY LATE. A FEW THUNDERSTORMS ARE POSSIBLE ALONG THE BOUNDARY AFTER 22-00Z. SOME LOW STRATUS AND FOG WITH IFR CONDITIONS POSSIBLE AFTER 09Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 58 74 57 75 / 50 50 50 70 GCK 56 70 54 74 / 40 50 50 40 EHA 55 75 52 75 / 30 30 30 20 LBL 56 77 56 77 / 50 40 40 30 HYS 54 69 55 72 / 50 50 50 70 P28 61 77 60 76 / 60 50 60 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GERARD LONG TERM...FINCH AVIATION...KRUSE
Hazardous weather outlook, May 7, 12:37 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1237 PM CDT THU MAY 7 2015 KSZ030-031-043>046-061>066-074>081-084>090-081745- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1237 PM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED FLOODING RISK. ELEVATED SEVERE THUNDERSTORM RISK. SATURDAY... ELEVATED FLOODING RISK. SIGNIFICANT SEVERE THUNDERSTORM RISK. LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. MONDAY... NO HAZARDS. TUESDAY... LIMITED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Special weather statement, May 7, 1:50 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
150 PM CDT THU MAY 7 2015
KSZ081-071930-
PRATT KS-
150 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BARBER AND PRATT
COUNTIES UNTIL 230 PM CDT...
AT 150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF COATS...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRATT...IUKA...PRESTON...SAWYER...CULLISON...COATS...BYERS AND CAIRO.
LAT...LON 3747 9860 3747 9896 3752 9901 3763 9901
3782 9895 3782 9859 3776 9847 3751 9847
TIME...MOT...LOC 1850Z 224DEG 30KT 3754 9889
RUSSELLSpecial weather statement, May 7, 2:30 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
230 PM CDT THU MAY 7 2015
KSZ066-072015-
STAFFORD KS-
230 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR STAFFORD COUNTY UNTIL 315 PM
CDT...
AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTH OF IUKA...MOVING NORTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. JOHN...STAFFORD...HUDSON...SEWARD...ZENITH...DILLWYN AND NEOLA.
LAT...LON 3783 9851 3783 9896 3826 9880 3826 9847
3787 9847
TIME...MOT...LOC 1930Z 216DEG 30KT 3782 9875
RUSSELLSpecial weather statement, May 7, 3:04 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
304 PM CDT THU MAY 7 2015
KSZ065-072045-
PAWNEE KS-
304 PM CDT THU MAY 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PAWNEE...NORTHWESTERN
STAFFORD AND SOUTHEASTERN RUSH COUNTIES UNTIL 345 PM CDT...
AT 303 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF LARNED...MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LARNED...ROZEL...ASH VALLEY...SANFORD AND FRIZELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3806 9902 3820 9951 3835 9927 3835 9903
3826 9903 3826 9891 3816 9891
TIME...MOT...LOC 2003Z 222DEG 25KT 3819 9904
RUSSELLSpecial weather statement, May 7, 3:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CDT THU MAY 7 2015 KSZ046-064-065-076>079-085>087-072330- RUSH-HODGEMAN-PAWNEE-HASKELL-GRAY-FORD-EDWARDS-STEVENS-SEWARD- MEADE- INCLUDING THE CITIES OF...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER 318 PM CDT THU MAY 7 2015 ...BRIEF LANDSPOUT TORNADOES POSSIBLE IN ASSOCIATION WITH LINE OF THUNDERSTORMS/TOWERING CUMULUS CLOUDS... STORM SPOTTERS HAVE SIGHTED LANDSPOUT TYPE FUNNEL CLOUDS THIS AFTERNOON ALONG A LINE FROM LIBERAL INTO CENTRAL KANSAS. ALTHOUGH TYPICALLY WEAKER AND SHORTER LIVED THAN TORNADOES ASSOCIATED WITH ORGANIZED SUPERCELL THUNDERSTORMS...LANDSPOUT TORNADOES CAN STILL CAUSE INJURY OR MINOR DAMAGE. LANDSPOUTS DEVELOP AS A SURFACE FRONT OR WIND SHIFT LINE INTERACT WITH A TOWERING CUMULUS CLOUD OR DEVELOPING THUNDERSTORM. LANDSPOUTS ARE NOT USUALLY ASSOCIATED WITH A WALL CLOUD AND ARE OFTEN DIFFICULT TO DETECT WITH WEATHER RADAR. IF A LANDSPOUT IS SIGHTED...FIRST TAKE ANY NECESSARY TORNADO SAFETY PRECAUTIONS...AND THEN REPORT THE LANDSPOUT ACTIVITY TO THE NATIONAL WEATHER SERVICE IN DODGE CITY AND LOCAL LAW ENFORCEMENT.
Special weather statement, May 7, 3:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 339 PM CDT THU MAY 7 2015 KSZ064-078-072130- HODGEMAN KS-FORD KS- 339 PM CDT THU MAY 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE...SOUTHEASTERN HODGEMAN AND NORTHWESTERN FORD COUNTIES UNTIL 430 PM CDT... AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BELLEFONT TO 8 MILES NORTH OF DODGE CITY...AND MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRAY...JETMORE AND HANSTON. LAT...LON 3800 10020 3826 9957 3799 9957 3781 10021 TIME...MOT...LOC 2039Z 239DEG 51KT 3799 9974 3787 10007 RUSSELL
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:55 PM CDT | Special Weather Statement | DDC | Barber | 35 min |
| May 7, 1:50 PM CDT | Special Weather Statement | DDC | Pratt | 40 min |
| May 7, 2:30 PM CDT | Special Weather Statement | DDC | Stafford | 45 min |
| May 7, 3:04 PM CDT | Special Weather Statement | DDC | Pawnee | 41 min |
| May 7, 3:44 PM CDT | Special Weather Statement | DDC | Gray, Seward | 46 min |
| May 7, 3:51 PM CDT | Tornado Warning | DDC | Gray, Haskell | 24 min |
| May 7, 4:11 PM CDT | Tornado Warning | DDC | Gray, Haskell | 21 min |
| May 7, 4:24 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 51 min |
| May 7, 4:40 PM CDT | Special Weather Statement | DDC | Hodgeman | 50 min |
| May 7, 4:48 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman, Ness, Rush | 57 min |
| May 7, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush, Stafford | 44 min |
| May 7, 5:04 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 38 min |
| May 7, 5:29 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 19 min |
| May 7, 5:47 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 58 min |
| May 7, 5:59 PM CDT | Tornado Warning | DDC | Morton | 32 min |
| May 7, 6:04 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 56 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 52 min |
Nearby
Special Weather Statements in Kansas, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.